MAUDE Adverse Event Report: SYNTHES GMBH 4.5MM CORTEX SCREW SELF-TAPPING 38MM; SCREW, FIXATION, BONE

SYNTHES GMBH 4.5MM CORTEX SCREW SELF-TAPPING 38MM; SCREW, FIXATION, BONE
Model Number 214.838
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b3: unknown event date d9: complainant part is not expected to be returned for manufacturer review/investigation.E1: initial reporter is j&j company representative reporter telephone number: (b)(6).H4 device history product code: 214.838 lot no: 3576p74 manufacturing site: mezzovico release to warehouse date: 09 jan 23 a manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformance's were identified.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthese reports an event in columbia as follows: it was reported a revision surgery occurred on an unknown date in june 2023.The technical assistant performed the pre-operative plan with the surgeon, which was noted as "the plan is to remove the medial plate.The lateral plate will be left.Only the distal screws are to be released.The osteotomy will be performed, and the insert will be placed to correct the pseudoarthrosis".During the procedure the medial plate was removed and then the distal screws of the lateral plate were removed, but the plate was not removed.Osteotomy was performed and the insert was placed, then proceeded to fix the plate using new screws from j&j.It should be noted that 2 interfragmentary compression screws were also placed.The procedure ended without any novelty and with total normality.The plate implanted in the patient was from another brand, and the screws to fix this plate are from j&j.Original implant date was not noted.This is for one (1) 4.5mm cortex screw self-tapping 38mm for (b)(4).

Brand Name
4.5MM CORTEX SCREW SELF-TAPPING 38MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MEZZOVICO
zona industriale 4
mezzovico 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17247897
Report Number8030965-2023-08258
Device Sequence Number6840666
Product Code HWC
UDI-Device Identifier10886982154682
UDI-Public(01)10886982154682
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number214.838
Device Catalogue Number214.838
Device Lot Number3576P74
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Initial Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown